Alert archive / Oklahoma / Flash Flood Warnings in 2004
Flash Flood Warning 41, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Oct 7, 2004, 9:43 AM CDT for Caddo County, Kiowa County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 7, 2004, 9:43 AM CDT (14:43 UTC)
- Expired
- Oct 7, 2004, 12:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
Counties Caddo County, OK, Kiowa County, OK
The radar
The Altus AFB radar (KFDR), 69 km from the middle of the area, began a volume at 14:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Sill, OK (KFSI), launched 12:00Z, 2.7 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 834 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 858 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOUN 071449 FFWOKC OKC015-075-071745- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORMAN OK 943 AM CDT THU OCT 7 2004 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * FLASH FLOOD WARNING FOR... CADDO COUNTY IN SOUTHWEST OKLAHOMA KIOWA COUNTY IN SOUTHWEST OKLAHOMA * UNTIL 1245 PM CDT * AT 943 AM CDT...RADAR INDICATES VERY HEAVY RAIN HAS OCCURRED ACROSS MUCH OF KIOWA AND SOUTHERN CADDO COUNTIES OVER THE LAST SEVERAL HOURS. RADAR ESTIMATES SHOW 2 TO 4 INCHES OF RAIN HAS OCCURRED IN AN AREA FROM NEAR LONE WOLF AND LAKE ALTUS-LUGERT EAST TO NEAR HOBART... APACHE AND CYRIL. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE POSSIBLE ACROSS THIS AREA OVER THE NEXT COUPLE OF HOURS BEFORE THE RAIN ENDS. ALL THE ACTIVITY WAS MOVING TOWARD THE NORTHEAST AT 30 MPH. * LOCATIONS IN THE WARNING INCLUDE ANADARKO...APACHE...BOONE... CARNEGIE...CEMENT...CYRIL...FORT COBB...GOTEBO...HOBART...LAKE CHICKASHA...LONE WOLF...MOUNTAIN VIEW...SOUTHEASTERN ALTUS RESERVOIR AND STECKER EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARM LANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. KEEP CHILDREN FROM PLAYING NEAR RUSHING FLOOD WATERS. THE BANKS OF STREAMS AND FLOODWAYS ARE SLIPPERY AND RAIN SOFTENED GROUND MAY GIVE WAY EASILY. DO NOT LET YOUR CHILD BE A VICTIM OF DANGEROUS FLOOD WATERS DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING SUVS AND PICKUP TRUCKS. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3487 9929 3487 9811 3514 9812 3512 9933 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Oct 7, 4:02 AM CDT, 5 hours 41 minutes earlier.
Area forecast discussion, Oct 7, 4:02 AM CDT, 5 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 401 AM CDT THU OCT 7 2004 .DISCUSSION... VIGOROUS SHORTWAVE TROUGH OVER NEW MEXICO IS LIFTING NORTHEASTWARD WITH THE ASSOCIATED LONGWAVE TROUGH MAKING A MORE DEFINITIVE MOVE TOWARD THE EAST BUT WEAKENING. HIGHEST RAIN CHANCES WILL OCCUR THIS MORNING WITH CONSIDERABLY LOWER CHANCES TONIGHT THROUGH THE WEEKEND AS LIFT GREATLY DIMINISHING OVER THE AREA AND THE DEEPER MOISTURE AXIS SHIFTS EASTWARD. STILL CAN NOT RULE OUT LOW POPS FOR ABOUT THE EASTERN HALF OF THE AREA FRIDAY THROUGH SUNDAY AS A WEAK CAPPING INVERSION WILL LIKELY PERSIST WITH WEAK CYCLONIC FLOW EXPECTED NEAR THE SURFACE. AN UNCERTAIN INFLUENCE WILL BE THE DISTURBANCE IN THE WESTERN GULF WITH THE POSSIBILITY OF IT MOVING NORTHWARD AND AFFECTING EASTERN PARTS OF THE AREA. HAVE ONLY MADE MINOR ADJUSTMENT TO THE WEEKEND FOR NOW...BUT FUTURE SHIFTS WILL NEED TO MONITOR. STRONG COLD FRONT STILL EXPECTED TO MOVE THROUGH THE AREA THE MIDDLE OF NEXT WEEK. LOWERED TEMPS SLIGHTLY FOR WEDNESDAY AND INTRODUCED SMALL POPS TUES NIGHT AS THE FRONT APPROACHES. .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 76 61 79 57 / 70 30 20 20 HOBART OK 77 57 80 55 / 70 30 10 10 WICHITA FALLS TX 76 61 79 57 / 70 30 20 20 GAGE OK 78 54 80 52 / 50 30 10 10 PONCA CITY OK 76 61 79 56 / 70 30 20 20 DURANT OK 75 65 78 61 / 60 40 30 20 .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && JAMES
Hazardous weather outlook, Oct 7, 7:00 AM CDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
700 AM CDT THU OCT 7 2004
OKZ004>048-050>052-TXZ083>090-071700-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER WESTERN AND
WESTERN NORTH TEXAS AND THE WESTERN HALF OF OKLAHOMA THIS MORNING
BEFORE GRADUALLY SHIFTING EASTWARD LATER TODAY.
DISCUSSION...
WIDESPREAD SHOWERS AND THUNDERSTORMS HAVE DEVELOPED FROM SOUTHWEST
TEXAS INTO WESTERN NORTH TEXAS AND SOUTHWESTERN OKLAHOMA EARLY THIS
MORNING. THE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE TO
SPREAD NORTHEASTWARD ACROSS THE AREA AS AN STRONG UPPER TROUGH MOVES
SLOWLY EASTWARD FROM NEW MEXICO. ALTHOUGH INSTABILITY AND VERTICAL
WIND SHEAR APPEAR ONLY MARGINALLY SUPPORTIVE OF ORGANIZED SEVERE
WEATHER...AN ISOLATED STORM OR TWO COULD BRIEFLY BECOME SEVERE.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY OCT 7.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...15 PERCENT.
OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAINFALL IS POSSIBLE ACROSS THE WESTERN NORTH TEXAS
AND THE WESTERN HALF OF OKLAHOMA.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
CHANCES FOR ADDITIONAL SHOWERS AND THUNDERSTORMS WITH THIS WEATHER
SYSTEM ARE EXPECTED TO DECREASE SLOWLY FROM WEST TO EAST TONIGHT AND
FRIDAY...WITH ANY SHOWERS OR WEAK THUNDERSTORMS BECOMING
INCREASINGLY SHORT LIVED AND ISOLATED BY SATURDAY AND SUNDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.
2In the hours before
Special weather statement, Oct 7, 5:27 AM CDT, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 527 AM CDT THU OCT 7 2004 OKZ034>036-071045- GREER OK-JACKSON OK-KIOWA OK- 527 AM CDT THU OCT 7 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GREER...JACKSON AND KIOWA COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST OF WARREN AT 527 AM CDT...MOVING NORTHEAST AT 35 MPH. SMALL HAIL IS LIKELY OCCURRING WITH THIS STORM. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP. PEOPLE IN GREER...JACKSON AND KIOWA COUNTIES...INCLUDING THE CITY OF HOBART...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Oct 7, 8:49 AM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 849 AM CDT THU OCT 7 2004 OKZ035-071510- KIOWA OK- 849 AM CDT THU OCT 7 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR KIOWA COUNTY. RADAR INDICATES HEAVY RAIN HAS OCCURRED ACROSS MUCH OF KIOWA COUNTY THIS MORNING WITH 2 TO 3 INCHES OF RAIN FROM HOBART AND LONE WOLF SOUTH TO NEAR LAKE ALTUS-LUGERT. THUNDERSTORMS WITH ADDITIONAL HEAVY RAINFALL WILL CONTINUE TO MOVE ACROSS MUCH OF KIOWA COUNTY OVER THE NEXT COUPLE OF HOURS. SOME MINOR STREET FLOODING AND STANDING WATER IN LOW LYING AREAS WILL BE LIKELY ACROSS THIS AREA. PEOPLE IN KIOWA COUNTY...INCLUDING THE CITY OF HOBART...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Local storm report, Oct 7, 9:16 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
916 AM CDT THU OCT 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0630 AM TSTM WND DMG LAWTON 34.60N 98.42W
10/07/2004 COMANCHE OK BROADCAST MEDIA
TIN PEELED FROM THE ROOF AND SIDING TORN OFF THE VETERANS
CENTER. ROOF DAMAGE TO A SCHOOL AND HOUSES. REPORTED ON
THE EAST SIDE OF LAWTON BY KSWO. TIME OF EVENT ESTIMATED.
&&
KTThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 1:00 AM CDT | Severe Thunderstorm Warning | OUN | Cotton | 45 min |
| Oct 7, 2:40 AM CDT | Severe Thunderstorm Warning | OUN | Jackson | 35 min |
| Oct 7, 5:40 AM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 35 min |
Nearby
Flash Flood Warnings in Oklahoma, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.